Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS Mobile, AL

July 19, 2007Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 19, 2007, 5:54 PM CDT for Clarke County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2007, 5:54 PM CDT (22:54 UTC)
Expired
Jul 19, 2007, 6:30 PM CDT
In force
36 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Clarke County, AL

The radar

The Mobile radar (KMOB), 79 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 192254
SVRMOB
ALC025-192330-
/O.NEW.KMOB.SV.W.0111.070719T2254Z-070719T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
554 PM CDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 630 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CARLTON...OR ABOUT 25 MILES SOUTHEAST OF CHATOM...AND MOVING SOUTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3136 8781 3132 8793 3122 8792 3131 8781

$$
1 follow-up statement
000 
WWUS54 KMOB 192318
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
616 PM CDT THU JUL 19 2007

ALC025-192330-
/O.CON.KMOB.SV.W.0111.000000T0000Z-070719T2330Z/
CLARKE AL-
616 PM CDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EXTREME SOUTH CENTRAL CLARKE COUNTY...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER 
EXTREME SOUTH CENTRAL CLARKE COUNTY...OR ABOUT 5 MILES SOUTHWEST OF 
CARLTON. THE STORM IS MOVING SOUTH AT AROUND 5 MPH. THIS STORM HAS 
WEAKENED SLIGHTLY OVER THE PAST FEW MINUTES...BUT IS STILL CAPABLE 
OF PRODUCING DAMAGING WIND GUSTS THROUGH 630 PM.     

LAT...LON 3134 8789 3131 8793 3121 8791 3128 8784

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:00 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 19, 4:00 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT THU JUL 19 2007

.SHORT TERM TONIGHT THROUGH SUNDAY NIGHT...A FEW SHOWERS AND
THUNDERSTORMS MAY YET DEVELOP JUST ABOUT ANYWHERE ACROSS THE
FORECAST AREA VERY LATE THIS AFTERNOON...AND THEN DRIFT SLOWLY TO
THE EAST-SOUTHEAST. THEREFORE...WILL MENTION AN ISOLATED (10%
COVERAGE) UNTIL 10 PM. SATELLITE IMAGERY SHOWING SCATTERED
MODERATE CUMULUS CLOUDS HAD DEVELOPED IN THE AFTERNOON HEAT ACROSS
THE FORECAST AREA...AND THESE CLOUDS SHOULD DISSIPATE DURING THE
EVENING HOURS. HOWEVER...A BLANKET OF DENSE CIRRUS FROM CONVECTION
TO OUR WEST WILL CONTINUE TO MOVE OVER THE SOUTHWEST PORTIONS OF THE
THE FORECAST AREA OVERNIGHT...INCLUDING MOST OF THE COASTAL WATERS.
LOW TEMPERATURES WILL BE SIMILAR TO LAST NIGHTS WITH THE LOWER 70S
INLAND TO MID 70S ALONG THE COAST.

A STRONG UPPER LEVEL TROUGH CURRENTLY MOVING OVER THE GREAT LAKES
REGION WILL MOVE SOUTHEAST TONIGHT AND FRIDAY. CLOUD COVERAGE WILL
INCREASE FROM WEST TO EAST ON FRIDAY AS UPPER HIGH PRESSURE IS
PUSHED TO THE SOUTHWEST...AND THE FIRST IN A SERIES OF MID AND UPPER
LEVEL DISTURBANCES MOVE OVER THE AREA. A STRONG COLD FRONT
ASSOCIATED WITH THE NEXT EAST CONUS SYSTEM WILL ALSO APPROACH THE
FORECAST AREA FROM THE NORTH FRIDAY NIGHT...WITH A 1023 MB HIGH
PRESSURE BUILDING OVER NORTHERN LAKE MICHIGAN BY 12Z SATURDAY. GFS
NOW ALLOWING THE COLD FRONT TO ADVANCE COMPLETELY THROUGH THE
FORECAST AREA THROUGHOUT THE DAY SATURDAY...AND TIMING SUGGEST THAT
GUIDANCE MAY BE A BIT UNDERDONE WITH POPS. THEREFORE...RAISED
COVERAGE ABOUT 20% TO LIKELY (60-70%) FOR SATURDAY. A DRY AIR MASS
WILL THEN MOVE QUICKLY FROM NORTH TO SOUTH ACROSS THE REGION
SATURDAY NIGHT IN THE WAKE OF THE TROUGH AND FRONT...FOLLOWED BY
CLEARING SKIES.

ELIMINATED PRECIPITATION CHANCES SUNDAY IN THE DRY POST-FRONTAL
ENVIRONMENT...AND EXPECT SUNNY SKIES. BUT HIGH TEMPERATURES WILL IN
THE LOWER 90S DUE TO STRONG INSOLATION AND DRIER AIR. /22

&&

.LONG TERM MONDAY THROUGH THURSDAY...MADE SOME CHANGES TO DAY 4
(MONDAY) TO ELIMINATE ANY PRECIPITATION CHANCES AND TO LOWER CLOUD
COVERAGE AS GFS NOW ADVERTISES A MUCH FURTHER SOUTHWARD PROGRESSION
OF THE COLD FRONT. WIND FLOW WILL BE LIGHT THROUGH THE REMAINDER OF
THE FORECAST AND MOISTURE SLOW TO RETURN...WITH PRECIPITABLE WATER
VALUES ONLY AROUND 1.5 INCHES TUESDAY AND WEDNESDAY. NO CHANGES WERE
MADE TO DAYS 5, 6 AND 7...AND KEPT ISOLATED TO SCATTERED COVERAGE IN
THE FORECAST. /22

&&

.MARINE...SURFACE HIGH PRESSURE EXTENDING FROM THE SOUTHWEST
ATLANTIC INTO THE SOUTHERN UNITED STATES IS FORECAST TO BREAK DOWN
BY THE BEGINNING OF THE WEEKEND. MEANWHILE...FRONTAL BOUNDARY OVER
THE MID MISSISSIPPI RIVER VALLEY IS FORECAST TO SINK SOUTHWARD...
WITH WHAT LOOKS TO BE ENOUGH SUPPORT FROM ALOFT TO BRING THE FEATURE
INTO THE COASTAL WATERS INTO THE HEART OF THE WEEKEND. AS THE
BOUNDARY PROPAGATES SOUTHWARD...COULD VERY WELL BE A COMPLEX OF
THUNDERSTORMS COMING OFF THE LAND AND IMPACTING COMMERCIAL AND
RECREATIONAL BOATING ACTIVITIES. AWAY FROM STORMS...LIGHT
WINDS...COMING AROUND TO OFFSHORE DURING THE WEEKEND AND LOW WAVE
HEIGHTS LOOK TO PERSIST. /10

&&

.FIRE...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE FRIDAY
AFTERNOON THROUGH SATURDAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE
SHIFTS SOUTH OVER THE SOUTHEAST STATES. A COLD FRONT WILL PUSH
THROUGH THE REGION LATE SATURDAY...FOLLOWED BY MUCH DRIER CONDITIONS
EARLY NEXT WEEK. AFTERNOON RELATIVE HUMIDITIES SUNDAY AND MONDAY
WILL NEED TO BE MONITORED FOR POTENTIAL OF RED FLAG WARNING CRITERIA
BEING MET. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  94  73  90 /  10  30  30  70
PENSACOLA   76  95  75  89 /  10  20  30  60
DESTIN      79  91  77  89 /  10  20  30  50
EVERGREEN   72  94  71  90 /  10  20  40  70
WAYNESBORO  72  93  71  90 /  10  30  40  60
CAMDEN      73  94  72  91 /  10  30  40  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

/22
/10
Hazardous weather outlook, Jul 19, 6:00 AM CDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT THU JUL 19 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-201200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
600 AM CDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 19, 5:48 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT THU JUL 19 2007

ALZ052-053-062-192330-
UPPER BALDWIN-WASHINGTON-CLARKE-
548 PM CDT THU JUL 19 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...CLARKE
AND BALDWIN COUNTIES...

AT 536 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A
THUNDERSTORM 13 MILES NORTHEAST OF TENSAW  THE THUNDERSTORM WAS
NEARLY STATIONARY.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
NORTHWESTERN BALDWIN COUNTY THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.